Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 216, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 26, 2001, 4:34 PM MDT for Yuma County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2001, 4:34 PM MDT (22:34 UTC)
- Expired
- Jul 26, 2001, 5:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:05 PM MDT | Thunderstorm Wind 52 E | Clarkville, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 262235 SVRGLD COC125-262330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 434 PM MDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 530 PM MDT * AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF YUMA...MOVING EAST AT 25 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED JUST TO THE WEST OF THE COUNTY. * THE SEVERE THUNDERSTORM WILL BE NEAR... YUMA...CLARKVILLE AT 440 PM MDT HEARTSTRONG AT 500 PM MDT ECKLEY AT 505 PM MDT WAUNETA AT 525 PM MDT WRAY...LAIRD...VERNON AT 530 PM MDT OTHER LOCATIONS IN THIS WARNING INCLUDE...BEECHER ISLAND AND ALVIN. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LAT...LON 4042 10276 3986 10280 3985 10206 4042 10207 BULLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:14 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 26, 2:14 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED HIGHLIGHT LINE
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT THU JUL 26 2001
NCEP MODELS CONTINUE TO HAVE A POOR HANDLE ON MCC/MCS DEVELOPMENT
OVER THE HIGH PLAINS DURING THE LAST SEVERAL RUNS OF THE LAST 3
NIGHTS. MUCH DRIER AIR AT MID LEVELS HAS ADVECTED INTO SOUTHERN
NEBRASKA THE LAST 24 HOURS WITH THE 700 MB DEW POINT AT KLBF AT -14C
THIS MORNING. WEAK SURFACE LOW AT 19Z WAS OVER SOUTHEAST COLORADO
NORTHEAST OF KTAD. ANTICIPATE MCS DEVELOPMENT OVER THE SOUTHEAST
COLORADO PLAINS BY THIS EVENING AS MSAS LIFTED INDICES AROUND -8
NEAR LAMAR AT 18Z. CLUSTER OF STORMS FIRING NEAR KLHX AT 1930Z.
EMBEDDED VORT MAX APPARENT ON VAPOR IMAGERY MOVING NORTH OVER THE
OKLAHOMA PANHANDLE AT 19Z SHOULD ENHANCE CONVECTION ACROSS NORTHWEST
KANSAS. EXPECT STORM COMPLEX TO MOVE NORTHEAST ACROSS FAR EASTERN
COLORADO THEN TURN MORE EAST AS THE STORMS PROPAGATE INTO INTO THE
MOISTURE RICH AIRMASS OVER KANSAS...ROUGHLY IN THE VICINITY OF
INTERSTATE 70. WILL CONTINUE FLASH FLOOD WATCH TONIGHT FOR FIVE
COUNTIES OF NORTHWEST KANSAS FROM RUSSELL SPRINGS TO NORTON AS 3
HOUR FLASH FLOOD GUIDANCE FOR THE COUNTIES IN THIS AREA BETWEEN 0.7
TO 1.1 INCH.
LOW TEMPERATURES THE NEXT TWO NIGHTS SHOULD REMAIN ABOVE NORMAL AS
LOW LEVEL MOISTURE AND CLOUDS KEEP TEMPERATURES UP. THE ETA HAS DONE
THE BEST OF THE NCEP MODELS WITH THE LOW LEVEL THERMAL FIELDS AND
APPEARS ON TRACK...SO WILL FOLLOW.
FOR THE EXTENDED...AVN/MRF CONSISTENT WITH GENERAL UPPER LEVEL
PATTERN FOR THE NEXT SEVERAL DAY...BUILDING AN UPPER LEVEL RIDGE BACK
INTO THE CENTRAL HIGH PLAINS BY SUNDAY. FMR MOS APPEARS ON TRACK WITH
DRY CONDITIONS AND TEMPERATURES IN THE 90S SUNDAY THROUGH TUESDAY.
PREFER THE MEX POPS AROUND 40 PERCENT FOR WEDNESDAY AND THURSDAY AS
DAY 7 VERIFICATION OF THE LAST FEW MONTHS YIELDS THE MEX SUPERIOR
TO THE MRF. EXPECT SLIGHTLY COOLER TEMPERATURES DURING THE MIDDLE OF
NEXT WEEK AS THE UPPER LEVEL RIDGE IS DISPLACED SOUTHEAST AND
ENERGY FROM THE WEST COAST TROF MOVES EAST TO LEAD TO CHANCE FOR
STORMS ACROSS THE CENTRAL HIGH PLAINS.
.GLD...FLASH FLOOD WATCH TONIGHT FOR NORTON...GRAHAM...SHERIDAN...
LOGAN APND GOVE COUNTIES.
SKIPPERIn the hours before
Special weather statement, Jul 26, 11:00 AM MDT, 5 hours 34 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-270600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT THU JUL 26 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION MAY BE REQUIRED ACROSS EAST CENTRAL COLORADO AND EXTREME WESTERN PORTIONS OF NORTHWEST KANSAS THIS AFTERNOON AND EVENING. HOWEVER...HEAVY RAINFALL IS ONCE AGAIN LIKELY ACROSS ALL OF NORTHWEST KANSAS...EAST CENTRAL COLORADO...AND EXTREME SOUTHWEST NEBRASKA. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT LOGAN...GOVE...SHERIDAN...NORTON AND GRAHAM COUNTIES. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING AND INTERACT WITH ABUNDANT MOISTURE TO PRODUCE THUNDERSTORMS WITH VERY HEAVY RAINFALL. A FEW OF THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS AND LARGE HAIL OVER EASTERN COLORADO THIS AFTERNOON BEFORE INCREASING IN COVERAGE AS THEY MOVE INTO NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT EAST OF THE COLORADO BORDER WILL BE VERY HEAVY RAIN POSSIBLY PRODUCING FLOODING. BARKER
Special weather statement, Jul 26, 3:44 PM MDT, 50 minutes before
COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 344 PM MDT THU JUL 26 2001 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EXTREME EAST CENTRAL COLORADO...PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA UNTIL 9 PM MDT (10 PM CDT)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EXTREME EAST CENTRAL COLORADO...AND PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. THIS WATCH IS IN EFFECT UNTIL 9 PM MDT (10 PM CDT) FOR CHEYENNE...KIT CARSON...AND YUMA COUNTIES OF COLORADO...AND DUNDY AND HITCHCOCK COUNTIES OF EXTREME SOUTHWEST NEBRASKA. IN NORTHWEST KANSAS...THE FOLLOWING COUNTIES ARE INCLUDED...CHEYENNE...RAWLINS...SHERMAN...THOMAS...WALLACE...LOGAN... GREELEY...AND WICHITA. HAIL UP TO TWO INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND FREQUENT LIGHTNING ARE POSSIBLE IN THESE AREAS. THUNDERSTORMS HAVE DEVELOPED OVER EASTERN COLORADO...AND WILL MOVE ACROSS THE WATCH AREA THROUGH MID EVENING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:52 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.